| Catalog Number |
0113127 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/02/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during a procedure an optifix (device #1) was used which deployed broken fasteners.It was reported that another optifix (device #2) was used which deployed some broken fasteners as well therefore another new device was opened, and the procedure was completed without a problem.There was no patient injury.This file represents the optifix (device #1).
Additional Manufacturer Narrative
As reported, the optifix device deployed broken fasteners.Evaluation of the returned sample finds for bent guide wire.The reported broken fasteners deployed are known result of bent guide wire.The guidewire is found to be bent from applied forces while attempting to fixate.No manufacturing anomies were found.Review of manufacturing records confirms product was manufactured to specification.The instructions-for-use supplied with the device adequately describes the proper technique for fastener delivery.The precautions section states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue." note, the date of event (02-oct-2024) is considered to be a best estimate based on the date of awareness.This mdr represents the optifix (device #1).An additional mdr was submitted to represent the optifix (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.